MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4.5" SMALLBORE BIFUSE EXT SET W/2 MICROCLAVE® CLEAR, 2 CLAMPS, LUER LOCK; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4.5" SMALLBORE BIFUSE EXT SET W/2 MICROCLAVE® CLEAR, 2 CLAMPS, LUER LOCK; STOPCOCK, I.V. SET
Catalog Number MC33371
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be received for evaluation, however, it has not yet been received.
 
Event or Problem Description
The event involved a 4.5" smallbore bifuse ext set w/2 microclave® clear, 2 clamps, luer lock where the customer reported that at around 2000 the ecmo (extracorporeal membrane oxygenation) the registered nurse noticed blood dripping down the patient's bed.Upon further inspection it was found that the smallbore bifuse connected to the right internal jugular vein central venous access (ij cvl) had broken and blood was dripping from the ij into the bed.The broken bifuse was immediately clamped and when new supplies were gathered it was removed from the patient.There was a patient involvement and no harm or adverse event reported as a consequence of the event.
 
Additional Manufacturer Narrative
The complaint on the mc33371 could not be confirmed by investigation.No product samples, pictures, or videos were received for investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed and a cause cannot be determined.The device history record was reviewed and no non-conformities were found that would have led to the reported complaint.
 
Event or Problem Description
Additional information was received as follows: a medsun medwatch uf/importer report #(b)(4) received on 30-aug-2024 providing additional event information obtained from ufmw: the patient involved is a 2-year-old female.The type of record was product problem.This was not a single-use device that was re-processed and reused on a patient.This is an initial type of report, and the event occurred in the hospital.

Brand Name
4.5" SMALLBORE BIFUSE EXT SET W/2 MICROCLAVE® CLEAR, 2 CLAMPS, LUER LOCK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19933589
Report Number9617594-2024-01088
Device Sequence Number11474808
Product Code FMG
UDI-Device Identifier00887709038172
UDI-Public(01)00887709038172(17)290301(10)13953074
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC33371
Device Lot Number13953074
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECMO (EXTRACORPOREAL MEMBRANE OXYGENATION), MFR UN.; RT INT JUGUL. VEIN CENTRVENOUSACCDEVICE, MFR UNK.
Patient Age24 MO
Patient SexFemale